zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Necessary and sufficient conditions for the existence of a positive definite solution of the matrix equation $X+A\sp*X\sp{-1}A=Q$. (English) Zbl 0778.15008
Necessary and sufficient conditions for the existence of a positive definite solution of the matrix equation $X+A\sp*X\sp{-1}A=Q$, $Q>0$ are proved using an analytic factorization approach. Both the real and the complex case are included. It is shown that the general case can be reduced to the case when $Q=I$ and $A$ is an invertible matrix. Algebraic recursive algorithms to compute the largest and the smallest solution of the equation are presented. The number of solutions is described in terms of invariant subspaces for an invertible matrix $A$. A relation to the theory of algebraic Riccati equations is outlined.
Reviewer: L.Bakule (Praha)

MSC:
15A24Matrix equations and identities
15A23Factorization of matrices
93C55Discrete-time control systems
WorldCat.org
Full Text: DOI
References:
[1] Alpay, D.; Gohberg, I.: Unitary rational matrix functions. Topics in interpolation theory of rational matrix-valued functions, 175-222 (1988)
[2] Jr., W. N. Anderson; Morley, T. D.; Trapp, G. E.: Positive solutions to X = A - BX-1B\ast. Linear algebra appl. 134, 53-62 (1990) · Zbl 0702.15009
[3] Ando, T.: Topics on operator inequalities. Lecture notes (1978) · Zbl 0388.47024
[4] Ando, T.: Structure of operators with numerical radius one. Acta sci. Math. (Szeged) 34, 11-15 (1973) · Zbl 0258.47001
[5] J.C. Engwerda, On the existence of a positive definite solution of the matrix equation X + ATX-1A = I, Linear Algebra Appl., to appear.
[6] Gohberg, I.; Kaashoek, M. A.; Lay, D. C.: Equivalence, linearization and decomposition of holomorphic operator functions. J. funct. Anal. 28, 102-144 (1978) · Zbl 0384.47018
[7] Gohberg, I.; Kaashoek, M. A.; Ran, A. C. M.: Factorizations of and extensions to J-unitary rational matrix functions on the unit circle. Integral equations operator theory 15, 262-300 (1992) · Zbl 0792.47012
[8] Gohberg, I.; Lancaster, P.; Rodman, L.: Matrix polynomials. (1982) · Zbl 0482.15001
[9] Gohberg, I.; Lancaster, P.; Rodman, L.: Matrices and indefinite scalar products. (1983) · Zbl 0513.15006
[10] Gohberg, I.; Lancaster, P.; Rodman, L.: Invariant subspaces of matrices with applications. (1986) · Zbl 0608.15004
[11] Hewer, G. A.: An iterative technique for the computation of the steady state gains for the discrete optimal regulator. IEEE trans. Automat. control 16, 382-383 (1971)
[12] Ran, A. C. M.; Rodman, L.: Stability of invariant maximal semidefinite subspaces. I. Linear algebra appl. 62, 51-86 (1984) · Zbl 0561.15001
[13] Ran, A. C. M.; Rodman, L.: Stability of invariant Lagrangian subspace I. Oper. theory adv. Appl. 32, 181-228 (1988)
[14] Ran, A. C. M.; Rodman, L.: Stable Hermitian solutions of discrete algebraic Riccati equations. Math. control signals systems 5, 165-193 (1992) · Zbl 0771.93059
[15] Rosenblum, M.; Rovnyak, J.: Hardy classes and operator theory. (1985) · Zbl 0586.47020